MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 22GA SPIN FLEX NEEDLE, 12MM L, 1.8MM OD; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC. ALWAYS-ON TIP TRACKED 22GA SPIN FLEX NEEDLE, 12MM L, 1.8MM OD; BIOPSY NEEDLE
Model Number INS-5410
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was discarded at the hospital.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation of the reported event, the spin thoracic navigation system reports a position, orientation, and indicator value for every transformation (combination of translation and rotation values that describes the instrument's position and orientation).If the system cannot return a transformation, it will report the instrument as "missing".Potential root causes for this error include: the instrument is moving too fast.There is severe interference.There is a system error.Possible system errors include: hardware failure: indicates that a system hardward failure has been detected hardware change: indicates that the field generator has been disconnected from the system control unit: the tool is not in the detection region.By default, the system will report an instrument as "missing" if the tool is out of volume.Based on the above, the investigation concluded the likely root cause of the system message (instrument outside of tracking em) was a hardware failure of the coil.However, a definitive root cause could not be determined.A pneumothorax is a known risk of the device and the procedure.According to the risk documentation for the device, the potential cause of a pneumothorax is if the user samples with the device in an anatomical area that is inappropriate or aggressive in location.
 
Event or Problem Description
The user facility reported that after making several passes through navigation and obtaining tissue samples with the ins-5410 (always-on tip tracked 22ga spin flex needle, 12mm l, 1.8mm od), the error message "instrument outside of tracking em" started to flicker on and off the screen even though the instrument was inside the patient's lungs and the field generator was placed properly over the patient's chest.The doctor opened a new ins-5410 to continue with the case.The case was successfully completed.The patient developed a pneumothorax that was found immediately after the procedure via a chest ct.The patient was admitted overnight for observation.The pneumothorax resolved without a chest tube being placed.The patient was reportedly discharged the following day.The physician believed because the needle's tracking was spotty, it could have been a contributing factor to the pneumothorax.This report is being submitted for the pneumothorax.Patient demographics were requested but not provided.

Brand Name
ALWAYS-ON TIP TRACKED 22GA SPIN FLEX NEEDLE, 12MM L, 1.8MM OD
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC.
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key17854706
Report Number3007222345-2023-00080
Device Sequence Number3353386
Product Code JAK
UDI-Device Identifier00815686020637
UDI-Public00815686020637
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model NumberINS-5410
Device Catalogue NumberINS-5410
Device Lot Number06332230201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown